Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to treat water retention in the body while on Zoloft?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1505 Questions

default
Posted on Thu, 19 Jul 2018 in Relationship
Question: Hi!
I started zoloft about 1.5 months ago. I am happy with the results but overall having a couple of tough side effects. One is major water retention, mostly in my face and belly. Is there something you recommend for this? I know that there are some GI issues that may get better but bloating is hard for me, and adds unnecssary discomfort and weight. I can tell its water weight also.
Best, XXXX
doctor
Answered by Dr. Salah Saad Shoman 7 hours later
Brief Answer:
Exclude albuminuria first

Detailed Answer:
Dear Ma'am, I have gone through your question
and I understand your concerns but first you need to exclude that the swelling is caused due to decreased levels of blood albumin levels which is an occasional side effect of Zoloft.. This happens as Zoloft cause increased excretion of albumin in urine in some patients using it.. So, I would recommend that you get a urine analysis to check on albumin levels in urine together with a blood test of albumin level in blood.. if came back normal then this is probably just a peripheral edema that can be relived by a water pill such as lasix..
As for the bloating then this can be relieved by simethicone ( dusflatyl) three times daily..
Also to prevent weight gain caused by Zoloft, the best way is to adhere to a healthy diet and exercise regularly. Fresh fruits and vegetables, whole grains, lean meat and low-fat dairy products are excellent choices for a healthy diet together with regular aerobic exercise like running or cycling can help burn calories in those who are overweight. I hope you find this helpful..
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on